MAUDE Adverse Event Report: INTEGRA LIFESCIENCES MANSFIELD HAKIM VENTRICULAR CATH; STANDARD CATHETERS

INTEGRA LIFESCIENCES MANSFIELD HAKIM VENTRICULAR CATH; STANDARD CATHETERS
Catalog Number 823041
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 07/19/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
This is 1 of 2 reports linked to mfg report number: 3013886523-2024-00267 a physician reported a ventricular catheter (id 823041) and a peritoneal catheter (id 823045) were implanted via ventriculoperitoneal (vp) shunt on unknown date with unknown setting.The catheters were used together with a certas plus valve (id 828804).All three devices were removed on an unknown date due to the valve not functioning properly after implantation.Based on information provided, it is unknown if there was an issue with the catheters, however, they were explanted.It is also unknown if the patient experienced any signs or symptoms due to valve failure.The patient's condition is unknown.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
The hakim ventricular catheter (b)(6) was returned for evaluation.Device history record (dhr) - the product code 82-3041 with lot 7121717, conformed to the specifications when released to stock.Failure analysis - the catheter was visually inspected; no defects noted.The catheter was irrigated, no occlusions noted.The catheter was leak tested, no leaks were noted.The complaint was unconfirmed.Root cause analysis - no root cause could be determined as the technician could not confirm any problem with the catheter at the time of investigation.The possible root cause for the issue reported by the customer, could be due to biological debris and protein build up interfering with the catheter, at the time of investigation no function issues were noted.

Brand Name
HAKIM VENTRICULAR CATH
Common Device Name
STANDARD CATHETERS
Manufacturer (Section D)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
11 cabot boulevard
mansfield MA 02048
Manufacturer (Section G)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
mansfield MA 02048
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key20150751
Report Number3013886523-2024-00266
Device Sequence Number8301989
Product Code JXG
UDI-Device Identifier10381780518815
UDI-Public(01)10381780518815(17)280229(10)7121717
Combination Product (Y/N)N
PMA/510(K) Number
K944222
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number823041
Device Lot Number7121717
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/19/2024
Supplement Date Received by Manufacturer12/16/2024
Initial Report FDA Received Date09/05/2024
Supplement Report FDA Received Date01/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/21/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CERTAS PLUS W/ SG (B)(6); PERITONEAL CATHETER (B)(6).
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown